Hi, I am new to this site. I have been taking Tramadol for about 8 months. I very first started because I enjoyed the way I felt... then I kept taking them because I lost my appetite and was able to lose 33 pounds. Well, I don't want to be taking them anymore and now that I am up to 8 pills a day at one time, I am finding that as I taper, I am not feeling good... obviously! So my main question right now is... is it normal to get very dizzy at moments until I get the drug back in my system? I get REAL dizzy here and there and have not read to much about this happening to others. Thank you for your help!
Question about withdrawl?
Added 13 Jan 2010:
Oh, and another strange side effect when I can tell I need to take tramadol, is my vision becomes almost distorted. Is THIS normal? Its so weird. I can see fine close up, but distance is almost double vision. Does this go away if it IS part of the withdrawl process. Again, thank you for any help!
When taking tramadol over and above the recommended dosing, dizziness CAN be a precursor to a seizure. It happened to me once, and was the MOST frightening thing I've ever gone through! I was on tramadol for over three years! Dizziness can also be the result of withdrawal, yes. You shouldn't be worried about getting the drug BACK into your system to prevent dizziness. It will eventually fade away as you continue to taper off of it. Just use caution and don't stand up suddenly from a seated postion, and if you are feeling dizzy, sit down and don't try to do anything but relax for a bit. Weight loss and decreased appetite resulting from the abuse of the drug is just not worth the potential consequences of overdosing. Which is very possible with tramadol. I know from my own personal journey through tramadol hell/withdrawal that with the actual recommended, prescribed dosing of two 50 mg pills two to three times a day, that the feeling good you're describing is typically only a fraction of what it is when you start to double your dose or more. Its a good feeling that is only a hop, skip and a jump away from trouble. You take the recommended dose, start to feel a little energy, a little "happiness", and soon you take another, and another, to increase those feelings of chemically induced joy. Then you start to lose weight, and think everything is great. Until the day you try to stop. Especially if, like I did, you decide to go cold turkey. You just feel like everything in your body is wrong. You actually, literally feel like you're made of lead and can't get out of bed. You get sick to your stomach, you have cramping and a headache, and when you look at yourself in the mirror, you can barely recognize yourself. Your eyesight is blurred, yes, you have dark circles, and your skin even looks sallow. It is such an agonizing experience to go through. I finally thankfully did get off that rollercoaster ride. Tapering is really your best bet. But you have to stick to that. Decreasing your intake steadily, and often, to reduce the degree of withdrawal... BUT you will still have some symptoms. Tapering won't totally eliminate the discomfort, it will be MANAGEABLE however. Be determined to get off of that ride. It won't ever be one that you can control, because when you have the drug in your possession the pull to take "just one more" will always be so strong. And life without tramadol can be good, you can be happy, and the chemical assistance in that area is just the trap of an underestimated drug that is more powerful than most people are aware of. I wish you ALL THE LUCK IN THE WORLD! You can kick this, and I pray that you do! God Bless!!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jan 2010 • 3 answers
Posted 11 May 2011 • 4 answers
Posted 23 Jun 2011 • 1 answer
How long do the withdrawl symptoms last for quitting tramadol cold turkey?after abusing them for 6 m
Posted 8 Dec 2011 • 1 answer
Posted 17 Jun 2012 • 7 answers